Iowa, 2009Flash Flood and Hail in Iowa, June 18, 2009
June 18, 2009 · NWS DVN · 7 events in 5 counties and zones
An upper level disturbance moved through the region during the morning and early afternoon hours of June 18 sparking some showers and thunderstorms across the area. Some severe storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through the region during the morning and early afternoon hours of June 18 sparking some showers and thunderstorms across the area. Some severe storms produced damaging winds and large hail. Heavy rains were also common with the storms which resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 17, 2:09 PM CST, 11 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 2:09 PM CST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT WED JUN 17 2009
.SYNOPSIS...
MCS EXPECTED TO MOVE ACROSS THE DVN CWA OVERNIGHT WITH POTENTIAL FOR
DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS SHOULD CONTINUE TO FIRE
ON THURSDAY ESPECIALLY ACROSS OUR NORTH AND EAST ALONG THE EDGE OF
THE CAP. MAIN TROUGH COMES ACROSS THURSDAY NIGHT AND FRIDAY WITH
ANOTHER THREAT OF SEVERE WEATHER. THE UPCOMING WEEKEND LOOKS DRY AND
SLIGHTLY COOLER. VERY WARM TO HOT WEATHER IN THE OFFING FOR MUCH OF
NEXT WEEK AS RIDGE BUILDS ALOFT. LOOKS LIKE SUMMER IS HERE
&&
.SHORT TERM...TONIGHT AND THURSDAY...
SUPERCELLS DEVELOPING ALONG THE NEB/KS BORDER NORTH OF TOPEKA HAS
ALREADY PRODUCING VERY LARGE HAIL AND TORNADOES. THESE STORMS
OCCURRING ALONG THE EDGE OF THE CAP IN AN EXTREMELY UNSTABLE AIRMASS.
THEY SHOULD TRACK E/SE DOWN INTO MO ALONG WARM FRONT. OTHER STORMS
SHOULD INCREASE FARTHER NORTH INTO NEBRASKA AND WESTERN IA. EVENTUALLY
STORMS WILL UPSCALE TO A LARGER MCS THAT SHOULD MOVE QUICKLY
EASTWARD AS MID LEVELS WINDS INCREASE TO 50 KNOTS. AS THESE WESTERLY
MID LEVEL WINDS INCREASE COMBINED WITH A STRENGTHENING LOW LEVEL
JET...DEEP LAYER SHEAR WILL BE INCREASING OVERNIGHT. THERE WILL BE A
CHANCE OF THUNDERSTORMS LATER THIS EVENING IN THE WESTERN DVN CWA
BUT THE BULK OF THE STORMS SHOULD BE NEAR MIDNIGHT AND AFTERWARDS.
WILL MENTION SEVERE THUNDERSTORMS ALONG AND WEST OF THE MISSISSIPPI
RIVER ESPECIALLY FROM MIDNIGHT AND ON INTO THE WEE HOURS OF THE
MORNING.
CLIMATOLOGICALLY SPEAKING JUNE IS THE PEAK MONTH FOR DAMAGING WIND
EVENTS ACROSS THE DVN CWA. EVEN THOUGH THE MAJORITY OF THESE REPORTS
OCCUR DURING PEAK HEATING THERE IS A SECONDARY PEAK FROM MIDNIGHT TO
6 AM DURING THE SUMMER MONTHS. THIS OCCURS FROM THESE MCS EVENTS
THAT ROLL OUT OF THE PLAINS AND INTO OUR REGION AT NIGHT.
ON THURSDAY THINGS GET TRICKY. MODELS INDICATE STRENGTHENING CAP
ACROSS OUR SOUTHERN CWA WHICH SHOULD KEEP THAT AREA STORM-FREE.
NORTH OF THE CAP IN OUR NORTHERN CWA THUNDERSTORMS MAY CONTINUE MUCH
OF THE DAY AS DECENT LOW LEVEL JET IMPINGES ON THE WARM FRONT
LIFTING NORTHEAST. WONT MENTION SEVERE IN THE GRIDS ON THURSDAY AS
MUCH DEPENDS ON CLOUD COVER...OR LACK OF...AND HOW FAR WARM FRONT
AND CAPPING ATMOSPHERE MAKES IT NORTHEAST. TEMPERATURES SHOULD SOAR
TO AT LEAST 90 IN OUR SOUTH WITH LOWER 80S IN THE NORTH. DEWPOINTS
SHOULD CLIMB TO 70+ ON THURSDAY. CURRENTLY DEWS ARE IN THE MID 70S
IN MO SO THIS MAY ARRIVE INTO OUR AREA. THIS WILL MAKE FOR A VERY
WARM AND HUMID DAY TO SAY THE LEAST.
..HAASE..
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
INITIAL FOCUS IS ON SEVERE POTENTIAL THURSDAY NIGHT...THEN ATTENTION
TURNS TO TEMPERATURES OVER THE WEEKEND INTO NEXT WEEK AS BUILDING
UPPER RIDGE PROVIDES BREAK FROM ACTIVE WEATHER PATTERN. THE PRIMARY
SURFACE BOUNDARY IS PROGGED TO BE OVER OR POSSIBLY NORTH OF THE
FORECAST AREA BY EVENING WITH POSSIBLE WEAKER OUTFLOW BOUNDARIES
IMPACTING THE AREA. THIS WILL PLACE THE AREA INTO THE HIGHLY
UNSTABLE LOW LEVEL...BUT INITIALLY CAPPED ENVIRONMENT WARM
SECTOR...WAITING TO BE SET OFF BY ONE OR MORE WEAK TO MODERATE
SHORTWAVES MOVING OUT OF THE CENTRAL AND NORTHERN ROCKIES THAT
FLATTEN THE UPPER RIDGE AND SEND A WAVE OF LOW PRESSURE ALONG THE
SURFACE BOUNDARY. OF THE 12Z MODELS...GFS LOOKED OVERDONE AND TOO
FAR NORTH WITH ITS LOW ACROSS MN AND FAVOR A SOLUTION CLOSER TO A
BLEND OF THE ECMWF AND NAM...THAT DEPICT THE SURFACE LOW MOVING
ACROSS NW IA THU NIGHT INTO SRN WI BY FRI MORNING. WITH HIGH LEVELS
OF LOW AND MID LEVEL MOISTURE...STRONG TO HIGH SHEAR...AND STRONG TO
HIGH INSTABILITY OVER THE FORECAST AREA EARLY THU EVENING...LOCAL
ASSESSMENT TECHNIQUES INDICATE SEVERE WEATHER MODE WILL RANGE FROM
SUPERCELLS TO MORE LINEAR CONVECTION WITH STRONG TO INTENSE BOW
ECHOES THU NIGHT. WITH TOO MANY UNCERTAINTIES IN TIMING AND
PLACEMENT OF CRITICAL BOUNDARIES...WILL KEEP POPS IN HIGH CHANCE TO
LOW END LIKELY RANGE FROM SOUTH TO NORTH OVERNIGHT. WILL ALSO HOLD
OFF ON SEVERE WORDING IN FORECAST AND INSTEAD CONTINUE TO EMPHASIZE
IN THE HAZARDOUS WEATHER OUTLOOK.
FRI MORNING...A DISSIPATING MCS WILL LIKELY BE IMPACTING MUCH OF THE
AREA UNTIL THE COLD FRONT TRAILING THE SURFACE LOW PUSHES THROUGH
AROUND MIDDAY WITH LIKELY PROBABILITIES DIMINISHING TO CHANCE BY
AFTERNOON. WILL STILL HAVE SEVERE WIND AND CONTINUED HEAVY RAINFALL
POTENTIAL EARLY IN THE MORNING.
SURFACE HIGH PRESSURE AND AN UPPER RIDGE BUILDING OVERHEAD IN
AMPLIFYING UPPER FLOW WILL FAVOR DRY WEATHER AND SLIGHTLY LOWER
HUMIDITY THROUGH THE WEEKEND. WILL KEEP HIGHS PRIMARILY IN THE LOWER
TO MID 80S. WARMING H8 TEMPERATURES SUN WILL LIKELY BE PARTIALLY
OFFSET BY LESS FAVORABLE E-SE LOW LEVEL FLOW INTO THE AREA OUT OF
HIGH PRESSURE OVER THE GREAT LAKES.
MON THROUGH WED...H5 HTS CONTINUE TO RISE AS THE H5 HIGH OVER THE
SRN PLAINS IS SHOWN RETROGRADING WESTWARD. UNDER THIS RIDGE WITH
H8 TEMPERATURES PUSHING INTO 20 C PLUS RANGE...THE SET UP WILL BE
FAVORABLE FOR WIDESPREAD HIGHS NEAR OR ABOVE 90 BY TUE AND WED. HAVE
SLIGHT CHANCE POPS THROUGHOUT...AS RING OF FIRE TYPE CONVECTION
AROUND CAPPING INVERSION AND LINGERING BOUNDARIES WILL BE TOO EARLY
TO PIN DOWN MORE LIKELY PERIODS.
..SHEETS..
&&
.AVIATION...
VFR CONDITIONS THIS EVENING THEN WIDESPREAD STORMS ARRIVING ABOUT
05Z AND OVERNIGHT. MVFR/OCNL IFR IN THUNDERSTORMS.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
HAASE/SHEETS
Hazardous weather outlook, Jun 17, 11:26 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1226 AM CDT THU JUN 18 2009
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
1226 AM CDT THU JUN 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS A MODERATE RISK FOR SEVERE STORMS
THIS AFTERNOON AND TONIGHT FOR OUTLOOK AREAS GENERALLY ALONG AND
NORTH OF A LINE FROM SIGOURNEY IOWA...TO MONMOUTH ILLINOIS. AREAS TO
THE SOUTH OF THAT ARE IN A SLIGHT RISK FOR SEVERE WEATHER.
AS THIS MORNINGS STORMS AND CLOUD DEBRIS CLEAR TODAY...CONDITIONS
WILL WARM INTO THE UPPER 80S TO LOWER 90S IN MUCH OF THE OUTLOOK AREA
WITH DEWPOINTS IN THE LOWER TO MID 70S. THIS HEAT AND HUMIDITY MAY
ALSO FUEL STRONG TO SEVERE STORMS BY THIS AFTERNOON AND TONIGHT. ONE
SCENARIO WILL BE IF SOUTHERN PORTIONS OF A STORM COMPLEX NOW IN
NORTHEAST NEBRASKA WILL MOVE EAST AND MAKE IT INTO PORTIONS OF THE
OUTLOOK AREA BY EARLY AFTERNOON AND BECOME SEVERE WITH DAMAGING
WINDS. IF THESE NEBRASKA STORMS DO NOT MAKE IT INTO THE LOCAL
AREA...OTHER STORMS MAY FIRE BY LATE AFTERNOON AND EVENING IN NORTH
CENTRAL TO NORTHEAST IOWA AND AFFECT AREAS ALONG AND NORTH OF
INTERSTATE 80 BY THIS EVENING AND OVERNIGHT. THESE STORMS WILL FEED
ON A FULL DAY OF HEATING AND WILL LIKELY BE SEVERE WITH DAMAGING
WINDS UP TO 70 MPH...LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO.
OUTLOOK AREAS MOST SUSCEPTIBLE TO THESE SEVERE STORMS TONIGHT WILL
BE NORTH OF INTERSTATE 80. BESIDES THE SEVERE WEATHER...THE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL AND SOME
AREAS WILL RECEIVE RAIN AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING.
THIS TYPE OF RAINFALL MAY PRODUCE SOME URBAN AND SMALL STREAM
FLOODING OR EVEN LOCALIZED FLASH FLOODING...AS WELL AS RISES ON AREA
RIVERS AND STREAMS.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT 1
PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A LARGE UPPER ATMOSPHERIC DISTURBANCE ALONG WITH A PASSING FRONT WILL
SWEEP THROUGH THE REGION FRIDAY NIGHT AND WILL GENERATE ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF IT. IF FRIDAY MORNING
STORMS AND CLOUDS CAN CLEAR AND ALLOW CONDITIONS TO HEAT BACK UP AT
LEAST INTO THE MID TO UPPER 80S WITH HIGH HUMIDITY...SEVERE STORMS
MAY AGAIN FIRE UP AHEAD OF THE INCOMING FRONT. THESE STORMS MAY
IMPACT MOST OF THE OUTLOOK AREA BY FRIDAY AFTERNOON AND EVENING.
ADDITIONAL HEAVY RAINFALL WILL ALSO AGAIN BE A THREAT AND MAY
AGGRAVATE ANY ONGOING FLOODING SITUATIONS...OR CREATE NEW ONES.
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER
A MODERATE RISK OF SEVERE WEATHER FOR FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED IN MOST OF THE OUTLOOK
AREA ON FRIDAY. PLEASE REPORT WINDS OVER 40 MPH...ANY HAIL AND HEAVY
RAINS TO THE QUAD CITIES WEATHER FORECAST OFFICE.
12/ERVIN
In the hours before
Special weather statement, Jun 17, 8:05 PM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT WED JUN 17 2009
IAZ040>042-054-ILZ001-180245-
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JO DAVIESS IL-
905 PM CDT WED JUN 17 2009
...THUNDERSTORMS APPROACHING HIGHWAY 20 CORRIDOR...
AT 850 PM A SEVERE THUNDERSTORM WAS MOVING SLOWLY EAST SOUTHEAST
THROUGH CHICKASAW COUNTY. THE STORM HAS BEEN PRODUCING LARGE HAIL
AND THERE HAVE BEEN REPORTS OF AT LEAST ONE TORNADO WITH THIS
STORM.
IF THE STORM MAINTAINS ITS CURRENT MOVEMENT IT SHOULD REACH NORTHERN
BUCHANAN OR NORTHERN DELAWARE COUNTIES BETWEEN 10 PM AND 11 PM.
&&
LAT...LON 4267 9078 4263 9069 4254 9063 4247 9064
4239 9049 4238 9066 4229 9067 4232 9206
4264 9209 4265 9091 4268 9089
DLFSpecial weather statement, Jun 17, 11:26 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1226 AM CDT THU JUN 18 2009
IAZ040>042-051>053-063>065-076-077-180730-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-
KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...
SIGOURNEY...WASHINGTON
1226 AM CDT THU JUN 18 2009
...THUNDERSTORMS...SOME STRONG WITH LOCALLY HEAVY RAINS POSSIBLE
THROUGH 3 AM...
A DEVELOPING AREA OF THUNDERSTORMS IN CENTRAL AND EAST CENTRAL
IOWA WILL MOVE INTO THE REGION THROUGH 3 AM. THE STRONGEST STORMS
ARE CAPABLE OF INTENSE RAINFALL RATES OF UP TO 2 INCHES AN HOUR
ALONG WITH WINDS GUSTS IN EXCESS OF 40 MPH AND SMALL HAIL. SOME
LOCATIONS MAY RECEIVE UP TO TWO INCHES OF RAIN BY 3 AM THAT COULD
CAUSE MINOR WATER ISSUES IN LOW LYING LOCATIONS.
NICHOLS
Special weather statement, Jun 18, 1:06 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 AM CDT THU JUN 18 2009
IAZ065>068-078-ILZ015-024-180800-
CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-LOUISA IA-ROCK ISLAND IL-
MERCER IL-
206 AM CDT THU JUN 18 2009
...STRONG THUNDERSTORMS...
A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM THE QUAD CITIES AREA
WEST THROUGH IOWA CITY. THE THUNDERSTORMS WERE MOVING EAST AND WILL
PRODUCE LOCALLY HEAVY RAINS WITH AMOUNTS AS HIGH AS AN INCH OR TWO
IN AN WITH IN AN HOUR. THE HEAVY RAINS WILL CAUSE PONDING OF WATER
ESPECIALLY IN POORLY DRAINED URBAN AREA. WIND GUSTS OF 40 TO 50 MPH
AND HAIL UP TO THE SIZE OF NICKELS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4154 9022 4152 9036 4148 9038 4146 9043
4134 9044 4132 9136 4190 9134 4176 9028
4162 9015Event by event
5 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Jefferson
- When
- June 18, 1:34 AM CST
- Where
- Jefferson County, 1.48 mi SSE of Perlee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -91.910
Wind gusts estimated to be 50 to 60 mph blew down some small branches about 5 miles northeast of Fairfield, IA around 234 am June 18.
Thunderstorm Wind, Henry
- When
- June 18, 2:10 AM CST
- Where
- Henry County, 0.87 mi SE of Mt Union
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -91.390
Wind gusts estimated to be 65 mph blew a tree down in Mount Union, IA around 310 am June 18.
Thunderstorm Wind, Henry
- When
- June 18, 2:19 AM CST
- Where
- Henry County, 0.62 mi WSW of Mt Pleasant Muni Arp
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.947, -91.511
A wind gust of 58 mph was measured by the Mount Pleasant, IA AWOS at 319 am June 18.
Thunderstorm Wind, Des Moines
- When
- June 18, 2:40 AM CST
- Where
- Des Moines County, 2.79 mi N of Burlington to 3.02 mi N of Burlington
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 40.860, -91.076
Wind gusts estimated to be 70 mph blew down a four foot diameter tree across Dumbell Lake Rd about 3 miles north of Burlington, IA around 340 am June 18. Several dozen additional large tree limbs were also blown down in the same area. In addition, a 100 foot tall tree fell onto a mobile home on Dumbell Lake Road. A garage on Tama Road was also damaged by a fallen tree limb.
Hail, Cedar
- When
- June 18, 10:38 AM CST
- Where
- Cedar County, Tipton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.770, -91.130
Thunderstorm Wind, Scott
- When
- June 18, 11:18 AM CST
- Where
- Scott County, 2.77 mi SW of Davenport Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.587, -90.611
Wind gusts estimated to be 60 mph blew down some 1 to 2 inch diameter tree branches on the northwest side of Davenport, IA around 1218 pm June 18.
Flash Flood, Scott
- When
- June 18, 11:30 AM CST to 1:30 PM CST
- Where
- Scott County, 4.36 mi NNE of West Lake Park to 2.84 mi NW of Davenport
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 41.582, -90.663
Heavy rains resulted in flash flooding of parts of Davenport, IA during the early afternoon hours of June 18. Flood waters at least two feet deep flowed across W Kimberly Rd just west of Division St causing some cars to stall out.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Texas, June 18, 20092 deaths · $5.8 million · 58 kt wind · 15 events
- Hail and Damaging Winds in Illinois, June 18, 2009$2.5 million · 2 in hail · 43 events
- Hail and Lightning Strike in Colorado, June 18, 20091 injured · $8.5 million · 1.75 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 18, 20093 injured · $298,000 · 60 kt wind · 27 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$723,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in North Dakota, June 18 to 19, 2009$125,000 · EF1 · 28 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$675,000 · 1.75 in hail · 16 events
- Flash Flood and Damaging Winds in Kentucky, June 18, 2009$311,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in Minnesota, June 18, 2009$400,000 · 2.5 in hail · 21 events
- Tornadoes and Flash Flood in Minnesota, June 18 to 19, 2009$105,000 · EF1 · 21 events
- Tornado and Flash Flooding in Wisconsin, June 18 to 19, 2009$255,000 · EF0 · 26 events
- Flash Flooding and Damaging Winds in Indiana, June 18, 2009$307,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175215, 175220, 175230, 175237, 175238, 175239, 175242.